An Optimum Design of Multi-Stage Alternative Routing Network Systems

Shunji ABE  Haruo AKIMARU  

IEICE TRANSACTIONS (1976-1990)   Vol.E66   No.7   pp.435-441
Publication Date: 1983/07/25
Online ISSN: 
Print ISSN: 0000-0000
Type of Manuscript: PAPER
Category: Switching Systems

Full Text: PDF>>
Buy this Article

The optimum design of alternative routing network systems applying the equivalent random theory, which minimizes the system cost under given service criteria, has been proposed for the basic triangular model. Practical networks, however, are more complex than this model; for example, the networks overflowing from an alternative route to a higher level one will be introduced. As a study of such networks, an approximate solution of the two-stage overflow model has been proposed, but its accuracy has not yet been made clear. This paper first investigates a general n-stage overflow model, and provides the optimum condition minimizing the system cost applying the implicit function theorem. Next, using the above result, the accuracy for the approximate solution of the two-stage model is evaluated numerically. Furthermore, a practical design for the two-stage system is proposed, which is based on the optimum design charts for the basic triangular model.